Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 73, NWS Buffalo, NY

September 3, 2010

NWS Buffalo, NY issued this small craft advisory at Sep 3, 2010, 4:24 AM EDT. It took effect at Sep 3, 2010, 10:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 4:24 AM EDT (08:24 UTC)
In effect from
Sep 3, 2010, 10:00 AM EDT
Expired
Sep 3, 2010, 3:34 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WHUS71 KBUF 030824
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
424 AM EDT FRI SEP 3 2010

LEZ020-040-041-031630-
/O.NEW.KBUF.SC.Y.0073.100903T1400Z-100905T1200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
424 AM EDT FRI SEP 3 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EDT
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
2 follow-up statements
287 
WHUS71 KBUF 031404
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1004 AM EDT FRI SEP 3 2010

LEZ020-040-041-032215-
/O.CON.KBUF.SC.Y.0073.000000T0000Z-100905T1200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1004 AM EDT FRI SEP 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
360 
WHUS71 KBUF 031934
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT FRI SEP 3 2010

...GALE FORCE WINDS EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH
SATURDAY EVENING ACROSS THE LOWER GREAT LAKES...

BEHIND A STRONG COLD FRONTAL PASSAGE...WESTERLY WINDS WILL
INCREASE TO 35 KNOTS TONIGHT...THEN WILL CONTINUE THROUGH SATURDAY
BEFORE DROPPING BELOW GALE FORCE SATURDAY EVENING. THE STRONG
WINDS WILL GENERATE WAVE HEIGHTS AS HIGH AS 8 TO 12 FEET.

LEZ020-040-041-040400-
/O.UPG.KBUF.SC.Y.0073.000000T0000Z-100905T1200Z/
/O.NEW.KBUF.GL.W.0005.100904T0400Z-100904T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
334 PM EDT FRI SEP 3 2010

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

BEHIND A STRONG COLD FRONTAL PASSAGE...WESTERLY WINDS WILL
INCREASE TO 35 KNOTS TONIGHT...THEN WILL CONTINUE THROUGH SATURDAY
BEFORE DROPPING BELOW GALE FORCE SATURDAY EVENING. THE STRONG
WINDS WILL GENERATE WAVE HEIGHTS AS HIGH AS 8 TO 11 FEET ON LAKE
ERIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042>045-062>065-040400-
/O.NEW.KBUF.GL.W.0005.100904T0400Z-100905T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
334 PM EDT FRI SEP 3 2010

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EDT
SATURDAY. 

BEHIND A STRONG COLD FRONTAL PASSAGE...WESTERLY WINDS WILL
INCREASE TO 35 KNOTS TONIGHT...THEN WILL CONTINUE THROUGH SATURDAY
BEFORE DROPPING BELOW GALE FORCE SATURDAY NIGHT. THE STRONG WINDS WILL
GENERATE WAVE HEIGHTS AS HIGH AS 8 TO 12 FEET ON LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:58 AM EDT, 26 minutes earlier.

Area forecast discussion, Sep 3, 3:58 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EDT FRI SEP 3 2010

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE REGION FROM WEST TO EAST THIS
AFTERNOON AND EVENING WITH A PERIOD OF SHOWERS AND SCATTERED
THUNDERSTORMS. THIS FRONT WILL USHER IN A MUCH COOLER AIRMASS FOR
THE HOLIDAY WEEKEND WITH TEMPERATURES TUMBLING TO WELL BELOW
AVERAGE. IT WILL BE UNSETTLED ON SATURDAY WITH GUSTY WINDS AND
SCATTERED SHOWERS...ESPECIALLY EAST OF LAKES ERIE AND ONTARIO WHERE
LAKE EFFECT RAIN MAY BRING LOCALLY HEAVY RAINFALL. CONDITIONS WILL
IMPROVE SOME SUNDAY ACROSS WESTERN NEW YORK WITH A RETURN TO SOME
SUNSHINE ALTHOUGH IT WILL STILL BE COOL. A WARM FRONT WILL LIFT
ACROSS THE LOWER LAKES ON LABOR DAY MONDAY AND BRING TEMPERATURES
BACK TO ABOUT NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
EARLY MORNING IR SATELLITE IMAGERY SHOWING MUCH OF THE CWA IN A
NARROW CORRIDOR OF MAINLY CLEAR SKIES BETWEEN THE UPPER LEVEL
OUTFLOW OF HURRICANE EARL ALONG THE EAST COAST AND AN APPROACHING
COLD FRONT OVER THE CENTRAL LAKES. EXPECT THIS SAME BASIC CLOUD
LAYOUT TO CONTINUE THROUGH THE MORNING HOURS WITH DEEP LAYER
SUBSIDENCE ON THE NORTHWEST PERIPHERY OF EARL HELPING TO KEEP CLOUD
COVER AT BAY. BY AFTERNOON THE COLD FRONT OVER THE CENTRAL LAKES
WILL BEGIN TO MAKE PROGRESS EAST SUPPORTED BY A RAPIDLY DEEPENING
TROUGH OVER THE UPPER LAKES.

NAM/GFS REMAIN IN CLOSE AGREEMENT WITH RESPECT TO THE TIMING AND
STRENGTH OF THE FRONTAL BOUNDARY. THE SURFACE COLD FRONT WILL BEGIN
TO MOVE OUT AHEAD OF ITS UPPER LEVEL SUPPORT LATER THIS AFTERNOON AS
THE MID LEVEL TROUGH CUTS OFF AND OCCLUDES OVER THE UPPER LAKES AND
NORTHWEST ONTARIO PROVINCE. AS THIS OCCURS THE FRONT WILL BECOME
INCREASINGLY ANABATIC IN NATURE...WITH MOST OF THE RAIN ALONG AND
JUST BEHIND THE FRONT. THE STRONG LOW LEVEL BAROCLINIC ZONE SHOULD
STILL SUPPORT A 50-75 MILE WIDE BAND OF SHOWERS AS IT MOVES EAST
ACROSS THE CWA THIS AFTERNOON AND EVENING. EXPECT AN ARRIVAL TIME OF
ABOUT 18Z ACROSS WESTERN NY AND ABOUT 20Z ACROSS THE GENESEE VALLEY
AND WESTERN FINGER LAKES...FINALLY REACHING THE EASTERN LAKE ONTARIO
REGION BY AROUND 00Z.

INSTABILITY WILL BE GREATLY LIMITED AHEAD OF THE FRONTAL BOUNDARY
WITH VERY WARM TEMPERATURES ALOFT PRODUCING POOR LAPSE RATES. MAY
SEE A FEW ISOLATED THUNDERSTORMS DEVELOP ALONG THE FRONTAL BOUNDARY
THIS AFTERNOON WITH PEAK HEATING...BUT THE LACK OF INSTABILITY WILL
PREVENT ANY SEVERE POTENTIAL. THAT SAID...GIVEN THE STRENGTH OF THE
LOW LEVEL BAROCLINIC ZONE MAY SEE A FINE LINE OF SHOWERS RIGHT ALONG
THE COLD FRONT WITH 30-40 MPH WIND GUSTS THIS AFTERNOON. WILL
INCLUDE GUSTY WINDS MENTION IN GRIDS/ZONES TO COVER THIS POTENTIAL.

TONIGHT THE FRONT WILL CONTINUE EAST...BUT WITH EARL MOVING UP THE
EASTERN SEABOARD THE LATEST GFS AND ESPECIALLY NAM SUGGEST THE FRONT
WILL HANG UP FOR SEVERAL HOURS ACROSS THE EASTERN LAKE ONTARIO
REGION. WILL EXTEND POPS INTO THE LATE EVENING AND EARLY OVERNIGHT
HOURS TO ACCOUNT FOR THIS. ONCE EARL MOVES PAST OUR LATITUDE THE
FRONT WILL RESUME ITS EASTERN PUSH. BEHIND THE FRONT...MUCH OF
WESTERN NY WILL ENTER INTO A SHORTWAVE RIDGE AND DRY SLOT FOR THE
FIRST HALF OF THE NIGHT WITH CLEARING SKIES. AFTER MIDNIGHT WRAP
AROUND MOISTURE WILL ARRIVE WITH AN INCREASE IN CLOUD COVER AND
PERHAPS A FEW SCATTERED SHOWERS.

MUCH COOLER AIR WILL FLOOD INTO THE LOWER LAKES BEHIND THE COLD
FRONT WITH 850MB TEMPS DROPPING TO AROUND +4C BY 12Z SATURDAY ACROSS
WESTERN NY. THIS WILL TURN OUR ATTENTION TO THE MESOSCALE AND OUR
OLD FRIEND LAKE EFFECT. WITH LAKE ERIE WATER TEMPS IN THE MID 70S...
DEEP INSTABILITY WILL DEVELOP BY SATURDAY MORNING WITH LAKE INDUCED
CAPES OF 1000-1200J/KG AND EQUILIBRIUM LEVELS AROUND 25K FEET. THIS
SHOULD SUPPORT THE DEVELOPMENT OF AN AREA OF LAKE EFFECT RAIN AT THE
EAST END OF THE LAKE BETWEEN 06Z-12Z SATURDAY. GIVEN THE POSITION OF
THE 850MB AND 500MB CIRCULATIONS AND COMPARISON TO COMPOSITE ANALOGS
OF PAST SOUTHWEST FLOW LAKE ERIE EVENTS...MODEL GUIDANCE APPEARS TO
FAR SOUTH WITH THE BAND POSITION. WITH THIS IN MIND AND TYPICAL
SOUTH BIAS OF MESOSCALE MODELS...WILL DRAW IN A LAKE BAND FARTHER
NORTH ACROSS METRO BUF LATE FRIDAY NIGHT. WILL ALSO INCLUDE CHANCE
OF THUNDER AS WELL WITHIN THE BAND GIVEN THE TALL LAKE INDUCED MIXED
LAYER INTERSECTING THE FAVORABLE MIXED PHASE ZONE BETWEEN -10C AND
-20C.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
I DON'T EVEN LIKE THINKING ABOUT LAKE EFFECT BEFORE SUMMER IS OVER
BUT WE SURE HAVE AN IDEAL CASE FOR IT SATURDAY AND SATURDAY NIGHT.
WITH HURRICANE EARL MOVING NORTHWARD INTO NOVA SCOTIA IN THE MORNING
AND A DEEP UPPER TROUGH DIGGING SOUTHEASTWARD FROM THE CENTRAL GREAT
LAKES UNSEASONABLY COOL AIR WILL POUR ACROSS THE LOWER GREAT LAKES.
850 MB TEMPERATURES ARE EXPECTED TO PLUMMET TO 4C TO 6C ACROSS THE
AREA. THIS WILL SUPPORT HIGH TEMPERATURES ONLY IN THE 60S WITH SOME
UPPER 50S ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER.

INITIALLY...STEERING WINDS WILL BE SOUTHWEST FOR LAKE EFFECT PLUMES.
OFF LAKE ERIE IT WILL LIKELY START BEFORE DAYBREAK AS FAR NORTH AS
GENESEE AND NORTHERN ERIE COUNTIES AND THEN SHIFT SOUTHWARD IN THE
AFTERNOON. THE BEST TARGETED AREA LATE SATURDAY AND SATURDAY NIGHT
WILL BE ACROSS SOUTHERN ERIE...CHAUTAUQUA AND CATTARAUGUS COUNTIES.

OFF LAKE ONTARIO THE LAKE EFFECT WON'T LIKELY SET UP UNTIL AFTER
DAYBREAK. HERE ALSO THE STEERING WINDS WILL START OUT SOUTHWEST
BEFORE VEERING DURING THE DAY. THE TIMING AND PLACEMENT WILL BE
COMPLICATED BY A SECONDARY COLD FRONT MOVING ACROSS THE AREA.

WE WILL CARRY A CHANCE OF THUNDER IN THE HEART OF THE LAKE EFFECT
BANDS AS LAKE INDUCED CAPES ARE PROJECTED TO BE LARGE ENOUGH TO PUSH
CONVECTIVE CELLS ABOVE THE MINUS 10C LEVEL.

OUTSIDE OF THE LAKE EFFECT ACTIVITY THERE WILL BE SCATTERED SHOWERS
THAT ACCOMPANY SHORT WAVES SWINGING THROUGH THE BASE OF THE UPPER
TROUGH. GOOD MIXING WITH COLD ADVECTION SATURDAY COUPLED WITH A
TIGHT PRESSURE GRADIENT SATURDAY WILL ALSO BE RATHER A WINDY
DAY...NOT IDEAL FOR THE START OF THE LABOR DAY WEEKEND

IT WILL STILL BE FAVORABLE FOR LAKE EFFECT SHOWERS EAST SOUTHEAST OF
BOTH LAKES SUNDAY MORNING WITH THINGS WINDING DOWN DURING THE
AFTERNOON. STILL MUCH COOLER THAN NORMAL WITH HIGHS ONLY IN THE 60S.
SUNDAY NIGHT LOOKS TO BE A FAIR NIGHT AS HIGH PRESSURE BUILDS TO OUR
SOUTHEAST AND THE UPPER TROUGH FLATTENS AND WITHDRAWS NORTHWARD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LABOR DAY MONDAY SHOULD SEE A RETURN TO SEASONABLE CONDITIONS WITH
TEMPS REBOUNDING INTO L-M70S AS 850 MB TEMPS REACH 10-12C. SFC
RIDGING WILL SLIDE OFF TO THE EAST...WITH SOME WARM ADVECTION MID
AND UPPER LEVEL CLOUD...BUT STILL A DECENT AMT OF SUNSHINE. WARM
FRONTAL CLOUDINESS AND SLGT CHC POPS NORTH MON NT WILL BE FOLLOWED
BY A SURGE OF VERY WARM AIR ON TUESDAY. ALL MODELS SHOW BURST OF 18C
850 MB TEMPS ON THE HEELS OF A BRISK SW FLOW...SUPPORTING L-M 80S
AREAWIDE ON TUES. WARM WX WILL HOLD TUES NT.

SOME UNCERTAINTY FOR WED NOW WITH A BOUNDARY/FRONT DROPPING SOUTH
ACROSS THE AREA. TIMING IN DOUBT SO WILL JUST BROADBRUSH 30 POPS
AREAWIDE FOR NOW. COOLER DRIER AIR BUILDS IN ON THURS AS HIGH
PRESSURE SETTLES SOUTH FROM ONTARIO.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE FIRST 12 HOURS OR SO OF THE 06Z
TAF CYCLE. AREA REMAINS IN A SLOT OF MAINLY CLEAR SKIES BETWEEN THE
OUTFLOW OF HURRICANE EARL ON THE EAST COAST AND AN APPROACHING FRONT
OVER THE CENTRAL LAKES. THERE WILL BE SOME PATCHY VALLEY FOG ONCE
AGAIN ACROSS THE SHELTERED SOUTHERN TIER VALLEYS WITH LOCAL IFR
THROUGH ABOUT 13Z. OTHERWISE EXPECT VFR WITH JUST A LITTLE MID/HIGH
CLOUD THROUGH THE MORNING HOURS. WINDS WILL INCREASE QUICKLY THIS
MORNING ACROSS WESTERN NY WITH A TIGHTENING PRESSURE GRADIENT AND
30-35 KNOTS OF WIND JUST OFF THE DECK TO MIX DOWN. THE STRONGEST
WINDS WILL BE NORTHEAST OF LAKE ERIE FROM KBUF-KIAG OVER TOWARDS
KROC WITH GUSTS TO 25 KNOTS COMMON FROM MID MORNING THROUGH MID
AFTERNOON.

THE UPSTREAM COLD FRONT WILL APPROACH WESTERN NY BY AROUND 18Z WITH
A 2-4 HOUR RIBBON OF SHOWERS EXPECTED ALONG THE FRONT. WILL CONTINUE
WITH -SHRA AND A CB QUALIFIER AT ALL THE WESTERN TAF SITES IN THE
18Z-23Z TIME FRAME. EXPECT SCATTERED THUNDERSTORMS TO GRADUALLY
DIMINISH IN COVERAGE WITH EASTERN EXTENT AS INSTABILITY WEAKENS...
THUS ONLY ENOUGH CONFIDENCE FOR CB AT THIS TIME. FRONT WILL REACH
THE EASTERN LAKE ONTARIO REGION AT KART BY ABOUT 00Z. BEHIND THE
FRONTAL BOUNDARY A NARROW RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
LOWER LAKES WITH A PERIOD OF MAINLY CLEAR SKIES IN A DRY SLOT BEFORE
WRAP AROUND MOISTURE ARRIVES IN WESTERN NY SHORTLY AFTER 06Z.

OUTLOOK...
FRIDAY NIGHT...VFR DETERIORATING TO MVFR LATE ACROSS WESTERN NY WITH
LAKE EFFECT RAIN SHOWERS DEVELOPING EAST OF LAKE ERIE.
SATURDAY...AREAS OF MVFR AND WINDY WITH SCATTERED SHOWERS...
ESPECIALLY EAST OF THE LAKES WITH LOCAL IFR IN LAKE EFFECT RAIN.
SUNDAY...MAINLY VFR WITH MVFR EAST OF LAKE ONTARIO IN LAKE EFFECT
RAIN SHOWERS.
MONDAY AND TUESDAY...VFR

&&

.MARINE...
SOUTHWEST WINDS WILL INCREASE ON LAKE ERIE TODAY AHEAD OF A COLD
FRONT WHICH WILL CROSS THE REGION LATER THIS AFTERNOON. EXPECT WINDS
AND WAVES TO REACH MARGINAL SMALL CRAFT CRITERIA BY LATE MORNING. ON
LAKE ONTARIO WINDS WILL BE LIGHTER...ESPECIALLY ON THE EAST HALF
WHERE WINDS WILL REMAIN LESS THAN 15 KNOTS AND WAVES LESS THAN 2
FEET.

MUCH COLDER AIR WILL FLOOD INTO THE REGION BEHIND THE COLD FRONT AS
A SEASONABLY STRONG LOW PRESSURE TRAVERSES SOUTHERN CANADA. THE COOL
AIRMASS OVER THE VERY WARM LAKE WATERS WILL PRODUCE AN UNSTABLE
MARINE BOUNDARY LAYER AND ALLOW FOR VERY EFFICIENT DOWNWARD MOMENTUM
TRANSFER OF STRONGER WINDS FROM ALOFT. THIS WILL PRODUCE HIGH END
SMALL CRAFT ADVISORY CONDITIONS ON BOTH LAKES ERIE AND ONTARIO FOR
SATURDAY WITH A CONTINUATION OF GUSTY WINDS AND WAVE ACTION RIGHT
THROUGH SUNDAY. THERE REMAINS SOME DIFFERENCE BETWEEN THE NAM AND
GFS WITH RESPECT TO WIND SPEEDS...WITH THE NAM SHOWING 35 KNOT WINDS
AT 925MB OVER LAKE ONTARIO AND THE GFS SHOWING 45 KNOTS ON SATURDAY.
IF THE STRONGER GFS VERIFIES...A LOW END GALE IS LIKELY ON LAKE
ONTARIO SATURDAY INTO SATURDAY EVENING. GIVEN THE MODEL DIFFERENCES
AND MARGINAL NATURE OF THE EVENT...STILL NOT ENOUGH CONFIDENCE FOR A
GALE WATCH BUT WILL CONTINUE TO MONITOR AND MENTION IN HWO.

ON SUNDAY THE PRESSURE GRADIENT WILL BEGIN TO RELAX SOMEWHAT...
ALTHOUGH SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ON BOTH
LAKES. WITH A BAND OF LAKE EFFECT RAIN LIKELY SUNDAY MORNING OVER
LAKE ONTARIO AND BOUNDARY LAYER WINDS DIMINISHING TO LESS THAN 30
KNOTS...THERE WILL BE A CHANCE OF WATERSPOUTS ON LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 AM EDT
         SUNDAY FOR LEZ020-040-041.

&&

SYNOPSIS...JJP
NEAR TERM...JJP
SHORT TERM...SAGE
LONG TERM...SFM
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Sep 2, 3:09 PM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT THU SEP 2 2010

NYZ001>008-010>014-019>021-085-031915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
309 PM EDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE EFFECT RAIN SHOWERS COULD BECOME HEAVY AT TIMES EAST OF BOTH
LAKES ERIE AND ONTARIO SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
309 PM EDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

VERY ROUGH SEAS ARE EXPECTED THIS WEEKEND AS A COLD WESTERLY FLOW
SURGES ACROSS THE WARM LAKES. SUSTAINED WINDS WILL RUN 20 TO 30
KNOTS SATURDAY AND SATURDAY NIGHT WITH GUSTS TO NEAR GALE
FORCE...RESULTING IN WAVES REACHING 6 FEET ON EASTERN LAKE ERIE
AND 8 FEET ON EASTERN LAKE ONTARIO. WINDS AND WAVES WILL SUBSIDE
ONLY SLIGHTLY ON SUNDAY BUT GOOD BOATING CONDITIONS SHOULD RETURN
FOR THE HOLIDAY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:34 PM EDTGale WarningBUF30 hr
Sep 3, 3:39 PM EDTSmall Craft AdvisoryBUF7 days

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.